Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 152, NWS Jackson, MS

March 30, 2005Kemper County, Neshoba County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2005, 8:02 PM CST for Kemper County, Neshoba County, Noxubee County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 8:02 PM CST (02:02 UTC)
Expired
Mar 30, 2005, 9:00 PM CST
In force
58 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Kemper County, MS, Neshoba County, MS, Noxubee County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:55 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 310202
SVRJAN
MSC069-099-103-310300-
/O.NEW.KJAN.SV.W.0152.050331T0203Z-050331T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
  SOUTHEASTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
  SOUTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 900 PM CST

* AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 34 MILES SOUTHWEST OF DE KALB...OR ABOUT 9 MILES NORTHEAST
  OF NEWTON...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE KALB BY 840 PM CST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SIGNIFICANT DAMAGE.

LAT...LON 3257 8918 3256 8879 3259 8876 3258 8840
      3293 8835 3293 8891

$$

RBH
3 follow-up statements
000 
WWUS54 KJAN 310224
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST WED MAR 30 2005

MSC099-103-310234-
/O.CAN.KJAN.SV.W.0152.000000T0000Z-050331T0300Z/
NESHOBA MS-NOXUBEE MS-
824 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR NOXUBEE AND NESHOBA COUNTIES
IS CANCELLED...

LAT...LON 3258 8891 3256 8879 3259 8876 3258 8840
      3292 8835 3293 8891

$$

MSC069-310300-
/O.CON.KJAN.SV.W.0152.000000T0000Z-050331T0300Z/
KEMPER MS-
824 PM CST WED MAR 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
KEMPER COUNTY...

AT 819 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES WEST OF BLACK WATER...OR ABOUT 14 MILES WEST OF
MERIDIAN STATION...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE KALB BY 835 PM CST
  SCOOBA BY 845 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3258 8891 3256 8879 3259 8876 3258 8840
      3292 8835 3293 8891

$$

RBH
000 
WWUS54 KJAN 310239
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CST WED MAR 30 2005

MSC069-310300-
/O.CON.KJAN.SV.W.0152.000000T0000Z-050331T0300Z/
KEMPER MS-
839 PM CST WED MAR 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
EASTERN KEMPER COUNTY...

AT 836 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR DE KALB...OR ABOUT 16 MILES NORTH OF
MERIDIAN STATION...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOOBA BY 845 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3274 8871 3265 8855 3258 8840 3292 8835
      3291 8881

$$

GRG
000 
WWUS54 KJAN 310253
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CST WED MAR 30 2005

MSC069-310303-
/O.CAN.KJAN.SV.W.0152.000000T0000Z-050331T0300Z/
KEMPER MS-
853 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR KEMPER COUNTY IS CANCELLED...

LAT...LON 3274 8871 3265 8855 3258 8840 3292 8835
      3291 8881

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:50 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Mar 30, 3:50 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST WED MAR 30 2005

.SHORT TERM...A SIGNIFICANT SEVERE WEATHER EVENT IS ON TAP TONIGHT.
STRONG LOW LEVEL MOISTURE TRANSPORT (340K+ 850MB THETAE RIDGE AXIS
THROUGH NORTH CENTRAL GULF) LATE THIS AFTERNOON COMBINED WITH COLD
MID LEVEL TEMPERATURES (500MB TEMPS -12 DEG G) IS YIELDING STEEP
MID LEVEL LAPSE RATES AND GREAT CONVECTIVE INSTABILITY. DEEP LAYER
SHEAR HAS INCREASED TO 50KT IN 0-6KM LAYER...AND 0-1KM SHEAR HAS
INCREASED TO >20KTS. A CAPPING INVERSION 750MB IS LIMITING THE
DEVELOPMENT OF DEEP CONVECTION ATTM...BUT THE CONTINUED MOISTURE
TRANSPORT COMBINED WITH WEAK UPWARD FORCING AND AN APPROACHING
PSEUDO-DRYLINE WILL ALLOW FOR THUNDERSTORMS TO ERUPT QUICKLY EARLY
THIS EVENING. THINKING HAS NOT CHANGED MUCH IN TERMS OF CONVECTIVE
EVOLUTION: TSTM INITIATION IS MOST LIKELY TO OCCUR OVER NRN PORTIONS
OF THE OUTLOOK AREA IN NOSE OF STRONG LOW LEVEL THETAE RIDGE...WHERE
THE CAP WILL ERODE MORE QUICKLY...AND THEN IT SHOULD DEVELOP
SOUTHWARD AS THE NIGHT WEARS ON. GIVEN THE DEGREE OF INSTABILITY AND
DEEP LAYER SHEAR EXPECTED (0-6KM SHEAR  50KM)...FAIRLY GOOD
COVERAGE OF SEVERE WEATHER IS A STRONG POSSIBILITY AND THE RISKS FOR
LARGE HAIL/DMG WINDS/TORNADOES ARE BEING CONVEYED IN THE HWO.

ALSO OF SIGNIFICANCE IS THE RISK FOR HEAVY RAINFALL LATE TONIGHT
INTO THE EARLY MORNING HOURS THURSDAY...ESPECIALLY TO THE EAST OF
INTERSTATE 55. MODELS ARE IN AGREEMENT ON KEEPING A RESERVOIR OF
HIGH CONVECTIVE INSTABILITY AND PRECIPITABLE WATER (1.50 INCHES)
UPSTREAM FROM TSTM ACTIVITY THAT DEVELOPS OVERNIGHT. CONVECTIVE
PRECIPITATION OVER THE SOUTHEAST WILL BE PERSISTENT AS IT CONTINUES
TO BE FED FROM THIS MOIST AND UNSTABLE AIRMASS...AND THIS COULD
RESULT IN LOCALIZED VERY HEAVY RAINFALL TOTALS.

EXPECT A RELATIVE LULL IN THE ACTION FROM MID MORNING UNTIL LATE
AFTERNOON THURSDAY. THE PRIMARY SHORTWAVE TROUGH WILL BEGIN TO
APPROACH LATE IN THE DAY...RESULTING IN A RAPID INCREASE IN
CONVECTIVE PRECIPITATION THURSDAY EVENING. GENERALLY SPEAKING...
SEVERE WEATHER IS LIKELY TO OCCUR THURSDAY NIGHT AS DEEP LAYER SHEAR
WILL BE STRONG AND CONVECTIVE INSTABILITY SHOULD BE GREAT...BUT
FORECAST DETAILS ARE NOT OF HIGH CONFIDENCE AS MUCH WILL DEPEND ON
WHAT HAPPENS TONIGHT. MODELS DO SUGGEST THAT AN EAST-WEST ORIENTED
BOUNDARY WILL SET UP SOMEWHERE BETWEEN I-20 AND HWY 82...AND THIS
COULD CERTAINLY ENHANCE SEVERE WEATHER POTENTIAL IF IT HAPPENS. BEST
GUESS AT THIS TIME IS THAT SOME SORT OF LINEAR CONVECTIVE SYSTEM
WILL DEVELOP OVER THE ARKLATEX REGION IN THE EVENING AND SWEEP
EASTWARD ACROSS THE REGION...BRINGING THE POTENTIAL FOR SEVERE
WEATHER AND VERY HEAVY RAINFALL. DEPENDING ON HOW MUCH RAIN OCCURS
TONIGHT...ADDITIONAL HEAVY RAIN THURSDAY NIGHT COULD RESULT IN
FLOODING PROBLEMS. /EC/

.LONG TERM...FRI BULK OF PRECIP LOOKS TO BE INTO AL BUT THERE WILL
STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS CAA SQUEEZES
EVERYTHING OUT OF THE ATMOSPHERE. ONE PROBLEM WE WILL HAVE FRI WILL
BE WINDS. H925 WINDS AT H925 ARE UP TO 30KTS. WITH STRONG CAA IN
THE MID LEVELS...UNIDIRECTIONAL WINDS UP TO H7 AND 6 HR SFC PRESSURE
RISES B/T 7 AND 8 MB DURING THE AFTERNOON AND EVENING HRS...WE WILL
HAVE NO PROBLEM TRANSPORTING THESE STRONGER WINDS DOWN TO THE SFC. A
WIND ADV WILL POSSIBLY BE NEEDED FOR THE FRI AFTERNOON/EVENING.
WINDS WILL FINALLY BEGIN TO DIE DOWN LATE SAT MORNING AS THE STRONG
CAA IN THE MIDLEVELS MOVES TO THE EAST.

AFTER AN ACTIVE 48HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL
RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES
THE LANDSCAPE SAT THROUGH MIDDAY MONDAY. NW WINDS IN THE LL WILL KEEP
TEMPS BELOW NORMAL SAT BUT BY SUN WEST WINDS IN THE LOWER AND MID
LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS WARM FROM 2C FRI TO
CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO H85 MAY BE A PROBLEM
UNTIL MONDAY WHEN WINDS BECOME MORE UNIDIRECTIONAL UP TO THAT LEVEL.
SFC MOISTURE FROM RAINS THU AND INTO FRI WILL HELP KEEP TEMPS DOWN AS
WELL. I WILL USE H925 TEMPS AS A BASE FOR FORECAST HIGHS SAT AND SUN
KEEPING TEMPS AT OR JUST BELOW MEX GUIDANCE AND THEN I WILL USE H85
TEMPS FOR MON HIGHS. BY MON AFTERNOON THE SFC HIGH WILL BE SITUATED
JUST OFF THE SESTRN CONUS AND SOUTHERLY WINDS WILL ONCE AGAIN
TRANSPORT MOISTURE BACK INTO THE REGION. THIS IS AGREED BY ALL OF THE
EXTENDED RANGE MODELS. A STRONG S/W WILL APPROACH OUT OF THE NW
LATE TUE AND THIS WILL BRING SHRA AND TSRA BACK INTO THE FORECAST
BY LATE TUE/EARLY WED. /CAB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: EC
LONG TERM: CAB
Hazardous weather outlook, Mar 30, 3:39 PM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST WED MAR 30 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
312139-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
339 PM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS TONIGHT FOR PORTIONS OF
CENTRAL AND SOUTHERN MISSISSIPPI ALONG AND EAST OF A GRENADA...TO
VICKSBURG...TO NATCHEZ LINE. THE REMAINDER OF THE FORECAST AREA
WILL BE UNDER A SLIGHT RISK FOR SEVERE WEATHER.

SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREAT...WITH GOLFBALL SIZE HAIL OR LARGER POSSIBLE WITH A FEW
STORMS. TORNADOES ARE ALSO A POSSIBILITY...ESPECIALLY IN THE
PORTION OF THE FORECAST AREA COVERED BY THE MODERATE RISK.

SOUTHERLY WINDS WILL CONTINUE TO BRING GULF MOISTURE INTO THE
LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON WHILE A
DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL MOVE INTO
THE MIDDLE MISSISSIPPI VALLEY.	THIS FEATURE IS EXPECTED TO PUSH
A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI TONIGHT.

AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND
THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE
THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING
WINDS THIS EVENING. IN ADDITION...INCREASING LOW LEVEL WIND SHEAR
THIS EVENING ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR WILL
GIVE STORMS HERE AN ENHANCED POTENTIAL TO PRODUCE TORNADOES.

THUNDERSTORM ACTIVITY IS EXPECTED TO CONSOLIDATE INTO LINES AND
CLUSTERS LATE TONIGHT AS PRECIPITATION BECOMES MAINLY CONFINED TO
EASTERN MISSISSIPPI AFTER MIDNIGHT.

THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO
THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS.
HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO
LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE
NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO
INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS
OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE
SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK.

...FLOODING...
LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE
FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL
TOTALS OVER 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE
LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY
MORNING.

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM
THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE
LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY
NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING
MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT
WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET
STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO
CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME
IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING
SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF
SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE
FORECAST AREA.

THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE
CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW
BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS.   THIS IS
DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE.

 IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF
WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE
POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS
EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON
AREAS OF ALREADY-SATURATED GROUND.  LOCAL STORM TOTALS OF 3 TO 5
INCHES ARE EXPECTED.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS WILL BE NEEDED
ACROSS THE FORECAST AREA STARTING LATE THIS AFTERNOON AND INTO
TONIGHT.  ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT
FOR MOST OF THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR
PORTIONS OF THE REGION DURING THE DAY TOMORROW.

OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 30, 7:08 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CST WED MAR 30 2005

MSZ025>033-035>039-042>066-072>074-310700-
ADAMS MS-ATTALA MS-CARROLL MS-CHOCTAW MS-CLAIBORNE MS-
CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS-FORREST MS-
FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-HUMPHREYS MS-
JASPER MS-JEFFERSON MS-JEFFERSON DAVIS MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE MS-
LEFLORE MS-LINCOLN MS-LOWNDES MS-MADISON MS-MARION MS-
MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-
WARREN MS-WEBSTER MS-WINSTON MS-YAZOO MS-

TORNADO WATCH NUMBER 107 REMAINS VALID UNTIL 1 AM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 42 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               COPIAH
HINDS                 HOLMES                HUMPHREYS
LEAKE                 MADISON               RANKIN
SCOTT                 SIMPSON               SMITH
YAZOO

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
VICKSBURG...GREENWOOD...WEST POINT...COLUMBUS...BROOKHAVEN...
NATCHEZ...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...LAUREL...YAZOO CITY...
BAY SPRINGS...HEIDELBERG...FAYETTE...PORT GIBSON...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...GRENADA...STARKVILLE...PRENTISS...
BASSFIELD...PHILADELPHIA...PEARL RIVER...MONTICELLO...
NEW HEBRON...WINONA...COLUMBIA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...MERIDIAN...ACKERMAN...WEIR...WEST HATTIESBURG...
LUMBERTON...PURVIS...EUPORA...MABEN...MATHISTON...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA...
JACKSON...COLLINS...MOUNT OLIVE...LOUISVILLE...BUDE...ROXIE...
MEADVILLE...HATTIESBURG...DE KALB AND SCOOBA

03
Local storm report, Mar 30, 7:14 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             2 N TAYLORSVILLE        31.86N 89.43W
03/30/2005  0.88 INCH        SMITH              MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL

&&

WILSON
Local storm report, Mar 30, 7:21 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             BAY SPRINGS             31.98N 89.28W
03/30/2005  1.00 INCH        JASPER             MS   EMERGENCY MNGR

&&

BYRD
Local storm report, Mar 30, 7:39 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             BAY SPRINGS             31.98N 89.28W
03/30/2005  0.88 INCH        JASPER             MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL

&&

WILSON
Local storm report, Mar 30, 7:40 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             SANDERSVILLE            31.79N 89.04W
03/30/2005  0.88 INCH        JONES              MS   EMERGENCY MNGR

&&

BYRD
Local storm report, Mar 30, 7:52 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             8 SW NEWTON             32.24N 89.26W
03/30/2005  1.75 INCH        NEWTON             MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:32 PM CSTSevere Thunderstorm WarningJANForrest43 min
Mar 30, 6:43 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith62 min
Mar 30, 7:06 PM CSTSevere Thunderstorm WarningJANJones39 min
Mar 30, 7:26 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton, Scott, Smith49 min
Mar 30, 7:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper63 min
Mar 30, 7:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton58 min
Mar 30, 8:26 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha64 min
Mar 30, 8:37 PM CSTSevere Thunderstorm WarningJANClay53 min
Mar 30, 8:52 PM CSTSevere Thunderstorm WarningJANNoxubee23 min
Mar 31, 12:58 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 31, 1:06 AM CSTSevere Thunderstorm WarningJANForrest, Jones24 min
Mar 31, 1:18 AM CSTSevere Thunderstorm WarningJANLamar27 min
Mar 31, 1:19 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale56 min
Mar 31, 1:40 AM CSTSevere Thunderstorm WarningJANClarke35 min
Mar 31, 1:45 AM CSTSevere Thunderstorm WarningJANForrest, Jones75 min
Mar 31, 2:04 AM CSTSevere Thunderstorm WarningJANScott41 min
Mar 31, 2:26 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba64 min
Mar 31, 2:32 AM CSTSevere Thunderstorm WarningJANClarke43 min
Mar 31, 2:34 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion41 min
Mar 31, 2:37 AM CSTSevere Thunderstorm WarningJANJones23 min
Mar 31, 3:18 AM CSTFlash Flood WarningJANLauderdale, Newton3 hr
Mar 31, 3:41 AM CSTSevere Thunderstorm WarningJANCovington, Jones64 min
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis23 min
Mar 31, 4:05 AM CSTSevere Thunderstorm WarningJANJasper, Smith55 min
Mar 31, 4:41 AM CSTFlash Flood WarningJANClarke, Jasper, Jones3 hr
Mar 31, 4:46 AM CSTSevere Thunderstorm WarningJANNewton44 min
Mar 31, 6:10 AM CSTFlash Flood WarningJANLamar, Marion3 hr
Mar 31, 6:22 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion68 min
Mar 31, 6:29 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 7:04 AM CSTFlash Flood WarningJANForrest3 hr
Mar 31, 7:42 AM CSTFlash Flood WarningJANJones2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.